CSN Login
Members Online: 10

Facing a problem

lizper
Posts: 199
Joined: Nov 2006

Hi all, as you remember after giving birth to my baby (who is now 3 months old)I have not had time to post in. My Mom has been recieving gemzar and carboplat for her recurrence (starting her 3rd cycle)...this past Monday just about to finish with the carboplat she had what the Dr. considered an allergic reaction. Her hands started itching horribly and they were all red. She said she the nurse finished her chemo sooner than usual, in fact right at the beginning her she felt itch and pain in her rectum area, so the nurse lowered the infusion speed and that did it. Could it been that?
The Dr. said he can`t give her the Carboplat anymore and will now give her cisplatin. I'm worried, this is the first time she has had any allergic reaction..she had always tolerated well all chemos. The Dr. said "it's a shame since this is a good combo, but don't worry she will still get gemzar plus cisplatin which is also good¨...of course that didn't make me feel to relieved. What do you all think? Have any of you recieved this combo? I feel so sad and frusterated to see her so tired and beat up... if it wasn`t for my son who cheers her up I think she would already have said no more. A big hug to you all, LIZ

BonnieR's picture
BonnieR
Posts: 1549
Joined: Jan 2004

Dear Liz, sending you lots of hugs and prayers. It does sound like an allergic reaction, each person is different in how they react. Cisplatin is tough but good. So glad she has you and your son to bring her joy.

Hugs N Prayers Bonnie

bozeta
Posts: 17
Joined: Feb 2007

Common reactions to carboplatin are flushing ,red face, itchy palms, and rapid heartbeat. I had the first 2 on my seventh tx. And continued throughout the rest fo my tx's. After giving me a shot of benadryl they slowed the infusion drip way down and I then did fine. So, after the first reaction they would give me a bendryl shot just before starting the carboplatin. It seemed to work well. But they watched me very closely after that. Carboplatin is platinum based drug and a lot of people have a reaction after several tx's. Am surprised the doc switched so quickly. We even had one lady who had to go to the hospital for all her carbo tx so she could be watched closely. I was on Taxol/Carbo and then Taxotere/Carbo/Avastin they worked well for me. Good Luck to your Mom.

mopar
Posts: 1950
Joined: May 2003

Glad you're back!
I had carbo/taxol first occurance, carbo/taxol second occurance but got allergic reaction to taxol on 2nd treatment. It can happen at anytime to anyone. They stopped the infusion, administered more Benadryl on top of what I had already, tried again. Still the same problem, so they called the doctor and he definitely had them stop the Taxol. They switched to Taxotere.

Your Mom is still on a good regimine. Take care, keep in touch. Sending prayers and hugs your way!
Monika

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network